MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL MASK

FISHER & PAYKEL HEALTHCARE LTD FISHER AND PAYKEL HEALTHCARE; NASAL MASK
Model Number BC801-10
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Section g4: pma/510(k) number: no 510(k) number was added in section g4 of the report because the device is a class 1 device and exempt from pma pathway to regulatory approval.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel healthcare (f&p) representative that the bc801-10 infant nasal mask medium bcpap could not hold a seal and leaks.There was no reported patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Section g4: pma/510(k) number: no 510(k) number was added in section g4 of the report because the device is a class 1 device and exempt from pma pathway to regulatory approval.Method: the subject devices bc801-10 infant nasal mask medium bcpap were returned to fisher & paykel healthcare (f&p) in new zealand for evaluation.Our investigation is thus based on the evaluation of subject device, information provided by the healthcare facility and our knowledge of our product.Results: visual inspection of the subject masks revealed that its nasal walls were thinner.When connected to the flexitrunk tubing, the nasal part was observed to be squeezed and pinched which then created a gap between the subject mask and flexitrunk tubing.This resulted in the improper sealing when compared to the other masks of all sizes from production.It was further observed that the subject masks were misaligned at the parting line which could result in thinner walls.Further investigation has revealed that during servicing of the mold tool in (b)(6) 2024, the supplier has identified that two of the alignment pins were worn out.Conclusion: the reported malfunction was caused due to the misalignment of the mold tool pins resulting in the parting line of the medium-sized masks to be misaligned and hence causing the thinner walls at the mating part to the flexitrunk.The mold tool pins were replaced in (b)(6) 2024 as part of corrective action.The user instructions that accompany the flexitrunk infant interface illustrate in pictorial format the correct set-up and proper use of infant interfaces, including the nasal mask and nasal tubing.It also states the following: "connect prongs and mask to nasal tubing ensuring that it is inserted fully." "if using mask: connect to patient by placing mask around the nose.The mask should sit comfortably around the patient's nose.It must not occlude the nostrils or touch the septum and should not be over the lip or over the eyes." "check that all circuit connections are tight before use and after any adjustment.".
 
Event or Problem Description
A healthcare facility in san diego reported via a fisher & paykel healthcare (f&p) representative that the bc801-10 infant nasal mask medium bcpap could not hold a seal and leaks.There was no reported patient involvement.

Brand Name
FISHER AND PAYKEL HEALTHCARE
Common Device Name
NASAL MASK
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20803005
Report Number9611451-2024-00874
Device Sequence Number21200951
Product Code BYG
UDI-Device Identifier09420012432681
UDI-Public(01)09420012432681(10)2103192764(11)240618(17)270618
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC801-10
Device Catalogue NumberBC801-10
Device Lot Number2103192764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown